What causes hives on back and shoulder?

default
Posted on Thu, 18 Dec 2014 in Skin Hair and Nails
Question: My father, age 50, has a staph infection on his right ankle on the outside and it has moved through his ankle to the inner side. he saw our PCP 2 weeks ago and was diagnosed and given 800mg amoxicillian it lasted a week and symptoms sudsibed (he was able to walk more and the dead areas were getting smaller) it then became reddish and purple and swollen again almost worse than before. the doctor called in another prescription approximately a week ago and he has been taking it with some improvements. tonight how ever he woke up and his upper back, left shoulder and arm were covered in hives. is this related and what should we do going forward. he is supposed to go to the PCP tomorrow and it going to take benadryl and put calamine lotion on for now.
doctor
Answered by Dr. Suresh Heijebu 1 hour later
Brief Answer:
A probable cutaneous drug reaction?.

Detailed Answer:
Hi Sir.


I understand your concern.

The hives on the back and shoulder probably reflect a delayed form of cutaneous drug reaction to the ingested antibiotic.

The cellulitis of the right ankle has improved well.

Drugs like antihistamines should be started to control the hives.

In your case the antibiotic needs a cessation after consultation with your physician.

Thank you.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3654 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Cellulitis

doctor1 MD

My mother in law has cellulitis and her legs are very red it has now going up her leg and on her thighs, she is also suffering from severe itching...

doctor1 MD

Hi, I banged my left knee about 5 weeks ago whilst getting into the car, it was very painful at the time, a lump formed just above and to the left...

doctor1 MD

Hello, my 84 yo father in law has been suffering from frequent uti s for the past 3 years. originally diagnosed with kidney CA, then bladder CA....

doctor1 MD

Sir ,My wife was dependant on Tab acitrom from the last 9yrs. some of the vascular surgeon adviced her if u want u can stop Tab. Acitrom as u r not...

doctor1 MD

Should I be worried about a serious and deep cat bite that occurred yesterday. I cleaned it with peroxide but I woke at 4 am in serious pain from...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

My father is 84 years old for the past month he has been complaining of severe ankle pain and some swelling. He had an x-Ray then we went to his...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2